Alert archive / Kansas / Special Weather Statements in 2011
Special Weather Statement, NWS Topeka, KS
NWS Topeka, KS issued this special weather statement at Aug 6, 2011, 4:44 AM CDT for Coffey County, Kansas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2011, 4:44 AM CDT (09:44 UTC)
- Expired
- Aug 6, 2011, 5:15 AM CDT
- In force
- 31 min
- Issued by
- NWS Topeka, KS
County Coffey County, KS
The radar
The Topeka radar (KTWX), 98 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 9.7 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1800 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1389 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
972
WWUS83 KTOP 060944
SPSTOP
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
444 AM CDT SAT AUG 6 2011
KSZ058-061015-
COFFEY-
444 AM CDT SAT AUG 6 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COFFEY COUNTY...
THROUGH 515 AM CDT...A STRONG THUNDERSTORM WILL MOVE EAST AT 35 MPH
ACROSS PORTIONS OF SOUTHWESTERN COFFEY COUNTY. THIS STORM IS CAPABLE
OF PRODUCING PENNY SIZE HAIL...STRONG WINDS OF 40 TO 50 MPH...HEAVY
RAIN AND FREQUENT LIGHTNING. SOME LOCATIONS THAT COULD BE AFFECTED
INCLUDE GRIDLEY...JOHN REDMOND RESERVOIR...BURLINGTON AND NEW STRAWN.
&&
LAT...LON 3817 9597 3820 9596 3828 9572 3808 9566
3805 9597
TIME...MOT...LOC 0943Z 253DEG 29KT 3812 9599
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:46 AM CDT, 58 minutes earlier.
Area forecast discussion, Aug 6, 3:46 AM CDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 346 AM CDT SAT AUG 6 2011 .DISCUSSION... FCST FOCUS ON TEMPS AND PRECIP CHCS THROUGHOUT THE NEXT WEEK. ANOTHER COMPLEX OF STORMS HAS DEVELOPED ACROSS SOUTHERN KS WITH MESOSCALE PROCESSES DRIVING THE MOTION OF THE STORMS WHICH HAVE BECOME NORTHEAST RECENTLY. THIS WILL BRING SCT STORMS INTO THOSE PARTS OF THE CWA SOUTH OF I-70 THIS MORNING. EXPECT ANY MORNING STORMS TO DIMINISH BY MIDDAY WITH SUN AND HOT TEMPS EXPECTED THEREAFTER. BASED UPON YESTERDAY'S HIGHS AND LATEST GUIDANCE IT APPEARS THAT MID TO UPPER 90S WILL BE POSSIBLE TODAY WITH MIDDLE 70S FOR DEWPOINTS GIVEN LIGHT ENE SFC WINDS. THIS WILL PUSH HEAT INDICES BACK INTO THE 105 TO 110 RANGE MOST SPOTS BOTH TODAY AND SUNDAY SO HAVE OPTED TO BLANKET THE ENTIRE CWA WITH AN ADVISORY FOR THOSE TYPES OF HEAT INDICES. MEANWHILE...ONCE THE MORNING STORMS DIMINISH ATTENTION WILL TURN TO ADDITIONAL STORMS WHICH ARE EXPECTED TO DEVELOP ALONG A COLD FRONT ACROSS NEBRASKA LATER THIS AFTERNOON. EXPECT INCREASING CHCS FOR STORMS TO MOVE INTO OUR CWA AFTER 22Z TO 00Z WITH MEAN FLOW AND INSTABILITY EXPECTED TO ALLOW ANY STORMS TO THE NW TO BUILD INTO THE AREA TONIGHT. THE FRONT IS EXPECTED TO STALL TO THE NORTH OF THE AREA SUNDAY ALLOWING FOR ANOTHER HOT DAY. CANNOT RULE OUT ADDITIONAL SCT STORMS NEAR THE FRONT HOWEVER BETTER CHCS FOR STORMS WILL DEVELOP AFTER SUNSET AS STRONG WAA AND MOISTURE ADVECTION OCCURS WITHIN THE 850MB BAROCLINIC ZONE IN RESPONSE TO A 40-50KT LLJ. FAVOR THE MORE SOUTHERLY SOLUTION OF THE GFS FOR THE PLACEMENT OF THE CONVECTION SUNDAY NIGHT INTO EARLY MONDAY. THIS WOULD ALSO SUPPORT COOLER TEMPS ON MONDAY WHICH BOTH NAM/GFS AGREE ON. AN ACTIVE BUT COOLER PATTERN APPEARS IN STORE NEXT WEEK WITH STRONGER NW FLOW ALOFT PROVIDING SUFFICIENT SHEAR WHILE A MOIST AND UNSTABLE ATMOSPHERE REMAINS IN PLACE SO BOUTS OF STORMS WILL BE THE RULE TUES THROUGH THE END OF NEXT WEEK. && .AVIATION... WILL CONTINUE WITH A DRY FCST IN THE TAFS AS BETTER WARM ADVECTION AND SOUTHWEST KS MCS REMAIN SOUTH OF THE TERMINALS TONIGHT WITH ONLY SCATTERED AC. STILL FEEL THAT IF THE CIRRUS FROM THE MCS DO NOT CLIP THE KTOP/KMHK SITES...THERE COULD BE A PERIOD OF MVFR FOG IN THE 10-13Z TIMEFRAME. OTHERWISE GENERALLY NORTHEAST WINDS UNDER 10 KTS THROUGH THE FCST. && .TOP WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY FROM 11 AM THIS MORNING TO 8 PM CDT SUNDAY FOR KSZ008>012-020>024-026-034>040-054>056-058-059. &&
Hazardous weather outlook, Aug 6, 4:37 AM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 437 AM CDT SAT AUG 6 2011 KSZ008>012-020>024-026-034>040-054>056-058-059-070945- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 437 AM CDT SAT AUG 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL IMPACT AREAS SOUTH OF INTERSTATE 70 THIS MORNING. A SEVERE STORM OR TWO WITH GUSTY WINDS AND HAIL CANNOT BE RULED OUT THIS MORNING. HOT TEMPERATURES WITH HEAT INDICES OF 105 TO 110 WILL RETURN TO THE AREA THIS AFTERNOON. BY THIS EVENING...ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHERN NEBRASKA. ANY STORMS THAT DEVELOP WOULD MOVE SOUTHEAST INTO PARTS OF NORTH CENTRAL KANSAS THIS EVENING. IF STORMS DO DEVELOP AND MOVE INTO NORTH CENTRAL KANSAS THEY COULD ALSO BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A HEAT ADVISORY REMAINS IN EFFECT THROUGH SUNDAY FOR HEAT INDICES OF 105 TO 110. THUNDERSTORMS ARE POSSIBLE OFF AND ON FOR SUNDAY THROUGH THURSDAY. SOME OF THE THUNDERSTORMS COULD BE STRONG OR SEVERE ESPECIALLY SUNDAY AFTERNOON INTO SUNDAY NIGHT AND AGAIN MONDAY INTO MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING ACROSS NORTH CENTRAL KANSAS IF ANY STORMS DEVELOP ACROSS THIS AREA.
In the hours before
Special weather statement, Aug 6, 4:44 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
444 AM CDT SAT AUG 6 2011
KSZ058-061015-
COFFEY-
444 AM CDT SAT AUG 6 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COFFEY COUNTY...
THROUGH 515 AM CDT...A STRONG THUNDERSTORM WILL MOVE EAST AT 35 MPH
ACROSS PORTIONS OF SOUTHWESTERN COFFEY COUNTY. THIS STORM IS CAPABLE
OF PRODUCING PENNY SIZE HAIL...STRONG WINDS OF 40 TO 50 MPH...HEAVY
RAIN AND FREQUENT LIGHTNING. SOME LOCATIONS THAT COULD BE AFFECTED
INCLUDE GRIDLEY...JOHN REDMOND RESERVOIR...BURLINGTON AND NEW STRAWN.
&&
LAT...LON 3817 9597 3820 9596 3828 9572 3808 9566
3805 9597
TIME...MOT...LOC 0943Z 253DEG 29KT 3812 9599The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 5:42 AM CDT | Special Weather Statement | TOP | Lyon, Wabaunsee | 33 min |
Nearby
Special Weather Statements in Kansas, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.